Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 10, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Oct 28, 2025, 7:55 AM CDT for 23 counties in Kansas. It took effect at Oct 28, 2025, 7:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2025, 7:55 AM CDT (12:55 UTC)
- In effect from
- Oct 28, 2025, 7:00 PM CDT
- Expired
- Oct 29, 2025, 10:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650 WWUS73 KTOP 281255 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 755 AM CDT Tue Oct 28 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-291500- /O.NEW.KTOP.WI.Y.0010.251029T0000Z-251029T1500Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Abilene, Sabetha, Wamego, Marysville, Council Grove, Junction City, Garnett, McLouth, Paxico, Valley Falls, Grantville, Lyndon, Blue Rapids, Greenleaf, Burlingame, Topeka, Linn, Manhattan, Nortonville, Lawrence, Seneca, Herington, Belleville, Bennington, Maple Hill, Holton, Ottawa, Perry, Concordia, Horton, Clay Center, Minneapolis, Alma, Oskaloosa, Clifton, Washington, St. Marys, Eskridge, Hanover, McFarland, Harveyville, Carbondale, Overbrook, Burlington, Emporia, Alta Vista, Lebo, Meriden, Hiawatha, Osage City, and Frankfort 755 AM CDT Tue Oct 28 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * WHAT...North-northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...From 7 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Flanagan
2 follow-up statements
501 WWUS73 KTOP 290748 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 248 AM CDT Wed Oct 29 2025 KSZ012-024-026-038>040-054>056-058-059-292200- /O.NEW.KTOP.FR.Y.0003.251030T0900Z-251030T1300Z/ /O.CON.KTOP.WI.Y.0010.000000T0000Z-251029T1500Z/ Brown-Jackson-Jefferson-Wabaunsee-Shawnee-Douglas-Lyon-Osage- Franklin-Coffey-Anderson- Including the cities of Meriden, Harveyville, McLouth, Horton, Perry, Maple Hill, Holton, Lyndon, Eskridge, Hiawatha, Paxico, Nortonville, Grantville, Alma, Alta Vista, Topeka, Burlington, Oskaloosa, Osage City, McFarland, Ottawa, Valley Falls, Emporia, Lawrence, Garnett, Burlingame, Lebo, Carbondale, and Overbrook 248 AM CDT Wed Oct 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... * WHAT...For the Wind Advisory, north winds 25 to 30 mph with gusts up to 55 mph. For the Frost Advisory, temperatures as low as 33 to 35 will result in frost formation. * WHERE...Portions of east central and northeast Kansas. * WHEN...For the Wind Advisory, until 10 AM CDT this morning. For the Frost Advisory, from 4 AM to 8 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. Tender plants should be brought inside or covered to protect them from the cold. && $$ KSZ008>011-020>023-034>037-292200- /O.NEW.KTOP.FZ.A.0003.251030T0600Z-251030T1400Z/ /O.CON.KTOP.WI.Y.0010.000000T0000Z-251029T1500Z/ Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie- Ottawa-Dickinson-Geary-Morris- Including the cities of Greenleaf, Wamego, Manhattan, Washington, Herington, Belleville, Hanover, Council Grove, Frankfort, St. Marys, Sabetha, Linn, Seneca, Junction City, Blue Rapids, Bennington, Minneapolis, Marysville, Concordia, Clifton, Abilene, and Clay Center 248 AM CDT Wed Oct 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...For the Wind Advisory, north winds 25 to 30 mph with gusts up to 50 mph. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...For the Wind Advisory, until 10 AM CDT this morning. For the Freeze Watch, from late tonight through Thursday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. Tender plants should be brought inside or covered to protect them from the cold. && $$ BD
619 WWUS73 KTOP 291455 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 955 AM CDT Wed Oct 29 2025 KSZ012-024-026-038>040-054>056-058-059-301000- /O.EXP.KTOP.WI.Y.0010.000000T0000Z-251029T1500Z/ /O.CON.KTOP.FR.Y.0003.251030T0900Z-251030T1300Z/ Brown-Jackson-Jefferson-Wabaunsee-Shawnee-Douglas-Lyon-Osage- Franklin-Coffey-Anderson- Including the cities of Burlingame, Grantville, Horton, Emporia, Maple Hill, Holton, Garnett, Meriden, Carbondale, Eskridge, Harveyville, Alta Vista, Paxico, Hiawatha, Ottawa, Topeka, Oskaloosa, Osage City, Valley Falls, Overbrook, McFarland, Lyndon, Perry, Lawrence, Lebo, Nortonville, Alma, Burlington, and McLouth 955 AM CDT Wed Oct 29 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... * WHAT...Temperatures of 33 to 36 degrees will result in frost formation. * WHERE...Portions of east central and northeast Kansas. * WHEN...From 4 AM to 8 AM CDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Tender plants should be brought inside or covered to protect them from the cold. && $$ KSZ008>011-020>023-034>037-301000- /O.EXP.KTOP.WI.Y.0010.000000T0000Z-251029T1500Z/ /O.CON.KTOP.FZ.A.0003.251030T0600Z-251030T1400Z/ Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie- Ottawa-Dickinson-Geary-Morris- Including the cities of St. Marys, Belleville, Concordia, Linn, Marysville, Herington, Washington, Manhattan, Wamego, Minneapolis, Bennington, Junction City, Council Grove, Greenleaf, Hanover, Abilene, Clifton, Seneca, Sabetha, Blue Rapids, Clay Center, and Frankfort 955 AM CDT Wed Oct 29 2025 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... ...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...From late tonight through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Tender plants should be brought inside or covered to protect them from the cold. && $$ Flanagan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Oct 28, 4:50 AM CDT, 3 hours 5 minutes earlier. Its key messages:
- A cold front pushes into the area this morning with widespread rain lasting through much of the afternoon.
- Winds increase behind the front with gusts becoming stronger this afternoon and into tonight possibly gusting to near advisory levels at times.
- Thursday morning into the weekend, frost appears possible for several hours generally after midnight to around sunrise area- wide.
Area forecast discussion, Oct 28, 4:50 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Topeka KS 450 AM CDT Tue Oct 28 2025 .KEY MESSAGES... - A cold front pushes into the area this morning with widespread rain lasting through much of the afternoon. - Winds increase behind the front with gusts becoming stronger this afternoon and into tonight possibly gusting to near advisory levels at times. - Thursday morning into the weekend, frost appears possible for several hours generally after midnight to around sunrise area- wide. && .DISCUSSION... Issued at 415 AM CDT Tue Oct 28 2025 The upper level pattern features an omega type blocking pattern setting up across Canada north of the Great Lakes region. The previous upper level low pressure system the exited the region yesterday as transitioned into an open wave over the Appalachains and mid-Atlantic region. A Pacific trough continues to dig into the central Plains helping to push a cold front into the area with showers now occurring over north central Kansas counties and conditions deteriorating over the past hour with lower cloud bases visibility being sampled along with the -DZ transitioning to -SHRA. Look for the cold front to continue to push across the area this morning into the this afternoon as the Pacific system deepens across the area into a closed upper level low pressure system over the mid to lower MS Valley region. The -DZ over eastern areas continues to shift east with the weak isentropic ascent advecting into western MO before sunrise this morning. Winds will be one potential hazard that remains in question as to how strong the winds will be able to gust across the area this afternoon into tonight. SREF, RAP and HRRR solutions do suggest that gusts should be able to reach into the 40 mph range at times and possibly higher. But widespread 35 mph or greater sustained winds or gusts above 45 mph appear to be limited in time and spacial coverage due to the saturated profile and lagging colder air that would normally help more efficiently mix strong H85 winds to the surface. Should the gradient intensify greater than current thinking, can't rule out a short fuse advisory may be necessary but will hold off at this time. Conditions improve by Wednesday afternoon with winds trending lower and skies clearing from west to east likely late in the day. With the primary track of any meaningful storm systems remaining north of the area for the balance of the week, look for weaker flow patterns to remain over the central CONUS. This sets up generally clear conditions with calm nights and more efficient radiational cooling to be in place. Frost will be possible from Thursday morning into the weekend for several hours during the overnight periods. Warming highs and lows to above normal still appear likely into the second half of the upcoming weekend into early next week. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 443 AM CDT Tue Oct 28 2025 Steady IFR conditions expected to be in place this morning through much of the afternoon temporarily dropping to LIFR at times. FROPA occurs from west to east by midday at all terminals. Winds increase from the WNW for the balance of the period and last into next period before calming. Cig/Vis should improve as the band of rain exits to the east into this evening but low Cigs remain in place through the overnight period expected to remain above IFR at this time. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Drake AVIATION...Drake
Hazardous weather outlook, Oct 28, 3:30 AM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 330 AM CDT Tue Oct 28 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-290830- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 330 AM CDT Tue Oct 28 2025 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...Today and tonight. Winds increase across the area this afternoon into tonight behind a cold front and may gust to near advisory levels at times. If advisory level winds are able to set up the most likely areas appear to be from north central to central and into east central Kansas zones. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed today or tonight. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.